Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX

May 10, 2013Kinney County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2013, 5:28 PM CDT for Kinney County, Uvalde County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2013, 5:28 PM CDT (22:28 UTC)
Expired
May 10, 2013, 6:30 PM CDT
In force
62 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Kinney County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 42 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:15 PM CDTTSTM WND DMG6 N Uvalde, TX6 POWER POLES SNAPPED...LARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1511 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
17.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS54 KEWX 102228
SVREWX
TXC271-463-102330-
/O.NEW.KEWX.SV.W.0119.130510T2228Z-130510T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KINNEY COUNTY...
  CENTRAL UVALDE COUNTY...

* UNTIL 630 PM CDT.

* AT 526 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTH OF REAGAN WELLS TO 10 MILES WEST OF
  CLINE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF UVALDE TO
  10 MILES EAST OF BRACKETTVILLE...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE CONCAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2937 9949 2923 9986 2921 10033 2954 10043
      2958 9961
TIME...MOT...LOC 2228Z 287DEG 30KT 2942 9983 2934 10022

$$
3 follow-up statements
641 
WWUS54 KEWX 102248
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 PM CDT FRI MAY 10 2013

TXC271-463-102330-
/O.CON.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
KINNEY TX-UVALDE TX-
548 PM CDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL UVALDE AND EAST CENTRAL KINNEY COUNTIES...

AT 545 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CONCAN TO CLINE...MOVING 
EAST AT 45 MPH.

THE STRONGEST PORTION OF THE SEVERE THUNDERSTORMS WILL STAY NORTH OF 
HIGHWAY 90 THROUGH 615 PM...BUT COULD APPROACH THE CITY OF UVALDE BY 
630 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2942 10027 2958 9961 2937 9949 2923 9986
      2921 10033
TIME...MOT...LOC 2247Z 283DEG 40KT 2940 9963 2930 10003

$$
749 
WWUS54 KEWX 102314
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT FRI MAY 10 2013

TXC271-102324-
/O.CAN.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
KINNEY TX-
614 PM CDT FRI MAY 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINNEY COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2924 10002 2932 10000 2950 9956 2937 9949
      2923 9986
TIME...MOT...LOC 2314Z 286DEG 30KT 2939 9953 2924 9984

$$

TXC463-102330-
/O.CON.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
UVALDE TX-
614 PM CDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL UVALDE COUNTY...

AT 613 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM EAST CENTRAL UVALDE COUNTY TO CENTRAL UVALDE
COUNTY...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF UVALDE
TO UVALDE...MOVING EAST AT 35 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2924 10002 2932 10000 2950 9956 2937 9949
      2923 9986
TIME...MOT...LOC 2314Z 286DEG 30KT 2939 9953 2924 9984

$$
491 
WWUS54 KEWX 102329
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT FRI MAY 10 2013

TXC463-102337-
/O.EXP.KEWX.SV.W.0119.000000T0000Z-130510T2330Z/
UVALDE TX-
629 PM CDT FRI MAY 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UVALDE COUNTY WILL
EXPIRE AT 630 PM CDT...

A SEVERE THUNDERSTORM WARNING CONTINUES WESTERN MEDINA COUNTY AND 
EAST CENTRAL UVALDE COUNTY UNTIL 700 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2924 10002 2932 10000 2950 9956 2937 9949
      2923 9986
TIME...MOT...LOC 2327Z 286DEG 30KT 2936 9941 2921 9972

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:59 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 10, 2:59 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT FRI MAY 10 2013

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A COLD FRONT EXTENDING FROM THE CONCHO VALLEY TO CENTRAL TEXAS EARLY
THIS AFTERNOON WILL MOVE INTO OUR NORTHEAST CORRIDOR AND EASTERN HILL
COUNTRY AREAS BY MID AFTERNOON. CONVECTION IS ALREADY FORMING AHEAD
OF THE FRONT OVER THE SOUTHERN EDWARDS PLATEAU AS DESTABILIZATION
OCCURS. THE FRONT WILL CONTINUE MOVING SOUTH INTO NORTHERN PORTIONS OF
THE CENTRAL AND WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU
AREAS BY LATE AFTERNOON...MOVING THROUGH MUCH OF THE AREA BY
MIDNIGHT OR EARLY MORNING. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL FORM AHEAD OF THE SAGGING FRONT LATER THIS
AFTERNOON AND TONIGHT. THE 12Z TT 12-KM WRF MODEL SHOWS THE COLD
FRONT INTERSECTING A BROAD SWATH OF 80-100 MPH 300 MB. WINDS
SWEEPING EAST IN THE SUBTROPICAL JET. IN ADDITION...CAPES OF
1500-3000 J/KG COVER MUCH OF THE CWA BY LATE AFTERNOON. THIS
INSTABILITY COUPLED WITH UPPER LEVEL FORCING WITH THE JET WILL
RESULT IN A FEW OF THESE STORMS BECOMING SEVERE LATE THIS AFTERNOON
INTO THIS EVENING. GIVEN EASTERLY FLOW AHEAD OF THE FRONT COUPLED
WITH THE HIGH SPEED JET ALOFT...WILL PROMOTE A FAVORABLE SHEAR
ENVIRONMENT FOR VERY LARGE HAIL AND DAMAGING WINDS AND EVEN A FEW
ISOLATED TORNADOES BY LATE AFTERNOON AND EVENING. THE LIMITING
FACTOR WILL BE HOW MUCH OF THE INSTABILITY IN OUR PRESENT AIR-MASS
WAS USED UP IN THE PREVIOUS ACTIVITY...AND IN THE CURRENT ACTIVITY
OVER THE SOUTHERN EDWARDS PLATEAU. RAINFALL COULD BE EFFICIENT
TONIGHT GIVEN UPPER LEVEL FORCING...INSTABILITIES AND HEALTHY
PRECIPITABLE WATER AMOUNTS. AVERAGE 1 TO 2 INCH RAINS COULD OCCUR IN
STORMS WEST OF STATE HIGHWAY 281 WITH 1-2 INCH WITH ISOLATED 3 INCH
TOTALS EAST OF HIGHWAY 281. LOWS TONIGHT IN THE UPPER 50S HILL
COUNTRY...60S ELSEWHERE. SEVERE THUNDERSTORM WATCH NUMBER 156 IS IN
EFFECT FOR THE WESTERN TWO-THIRDS OF THE REGION UNTIL 10 PM. AFTER
MIDNIGHT...MUCH OF THE AIR-MASS WOULD HAVE STABILIZED BUT OF COURSE
THERE COULD STILL BE A FEW REMAINING SEVERE STORMS OVER SOUTHERN
PORTIONS IN THE VICINITY OF THE FRONT. AS SURFACE RIDGING BUILDS
SOUTH INTO THE REGION SATURDAY...MORE STABLE CONDITIONS ARE
EXPECTED WITH RAINS TAPERING OFF FROM THE NORTH. A FEW STORMS MAY
STILL OCCUR AS THE SUBTROPICAL JET EASES SOUTH OF THE REGION
DURING THE DAY. HIGHS SATURDAY IN THE UPPER 70S HILL COUNTRY TO
80S ELSEWHERE. THERE COULD BE A FEW SERRIANAS DEL BURRO MOUNTAIN
DEVELOPMENTS WHICH MAY ENTER INTO WESTERN PORTIONS DURING THE DAY
SATURDAY AS WELL. CONTINUED BUILDING OF THE RIDGE INTO SOUTH TEXAS
SATURDAY NIGHT WITH LOWS IN THE LOW 50S HILLS TO LOW 60S SOUTHERN
PORTIONS.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...
THE UPPER LOW TO THE WEST OVER NORTHERN MEXICO WILL BE BLOCKED
BY A BROAD UPPER LEVEL DIGGING TROUGH ENCOMPASSING MUCH OF THE
EASTERN HALF OF THE U.S. ON SUNDAY WITH A WEAK COL ZONE ALOFT OVER
SOUTH CENTRAL TEXAS.  HIGHS SUNDAY NEAR 80 HILL COUNTRY...LOW TO MID
80S ELSEWHERE. AS THE UPPER TROUGH TO THE EAST MOVES FURTHER EAST...
SOUTHEAST FLOW AND MOISTURE WILL RETURN MONDAY WITH A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS SOUTHERN EDWARDS AND WESTERN RIO GRANDE
PLAINS.  WITH THE UPPER LOW STILL IN PLACE AND SPINNING UP A FEW
DISTURBANCES OVER THE REGION TUESDAY DAYTIME HEATING IN AN
INCREASINGLY UNSTABLE AIR-MASS WILL RESULT IN SCATTERED TO ISOLATED
SHOWERS AND THUNDERSTORMS MAINLY TUESDAY AFTERNOON. UNCERTAINTY
ABOUNDS AS TO THE MOVE OF THIS UPPER LOW...BUT THE GFS MODEL HAS
THE UPPER LOW LIFT NORTHEAST INTO NORTH CENTRAL TEXAS AND OKLAHOMA
TUESDAY NIGHT WITH A CONTINUED CHANCE OF SHOWERS AND STORMS. THE
UPPER LOW WILL FILL AS THE TROUGH PUSHES EAST OF THE REGION BY
WEDNESDAY NIGHT. AS NORTHWEST FLOW ALOFT DEVELOPS BEHIND THE UPPER
TROUGH ON THURSDAY MAYBE A FEW CONVERGENT SHOWERS AND STORMS EAST
OF I-35. SIMILAR PATTERN NEXT FRIDAY WITH WEAK RIDGING OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              62  83  57  83  58 /  60  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  60  82  54  82  54 /  60  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     61  83  56  84  55 /  60  20  10  -   -
BURNET MUNI AIRPORT            59  81  54  82  56 /  60  10  10  -   -
DEL RIO INTL AIRPORT           66  84  63  85  63 /  50  40  20  10  10
GEORGETOWN MUNI AIRPORT        60  81  54  81  56 /  60  20  10  -   -
HONDO MUNI AIRPORT             63  83  57  84  58 /  60  30  10  -   -
SAN MARCOS MUNI AIRPORT        61  81  56  82  56 /  60  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   66  83  60  84  60 /  60  30  10  -   -
SAN ANTONIO INTL AIRPORT       63  82  58  82  58 /  60  20  10  -   -
STINSON MUNI AIRPORT           64  82  59  82  59 /  60  30  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE. &&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 10, 3:20 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CDT FRI MAY 10 2013

TXZ171>173-183>194-202>209-217>225-228-112030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
320 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF UPPER AIR DISTURBANCES INTERACTING WITH A COLD
FRONT...AND AN UNSTABLE AIRMASS IN THE LOW LEVELS WILL RESULT IN
SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE
REGION THIS AFTERNOON AND EVENING. MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS WITH AN ISOLATED TORNADO OR TWO POSSIBLE.
ESTIMATED TIME FOR GREATEST ACTIVITY IS FROM 330 PM TO 10 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

In the hours before

Special weather statement, May 10, 4:30 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 PM CDT FRI MAY 10 2013

TXZ183-202-203-217-102215-
KINNEY-MAVERICK-UVALDE-VAL VERDE-
430 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK...EXTREME
SOUTHERN VAL VERDE...WESTERN UVALDE AND KINNEY COUNTIES UNTIL 515 PM
CDT...

AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF AMANDA TO 12 MILES SOUTHWEST OF DEL RIO...AND MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BRACKETTVILLE...
  SPOFFORD...
  LAUGHLIN AFB...
  AMANDA...
  STANDART...
  ALAMO VILLAGE...
  ANACACHO...
  DARLING...
  CLINE...
  TURKEY MOUNTAIN...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2962 10064 2931 9996 2894 10046 2903 10067
      2910 10069 2911 10073 2917 10079 2920 10078
      2923 10081 2926 10087 2931 10091 2936 10100
TIME...MOT...LOC 2130Z 303DEG 26KT 2950 10066 2925 10100
Special weather statement, May 10, 4:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT FRI MAY 10 2013

TXZ203-204-102230-
MEDINA-UVALDE-
446 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE AND
NORTHWESTERN MEDINA COUNTIES UNTIL 530 PM CDT...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF UTOPIA...OR 13 MILES
SOUTHWEST OF TARPLEY...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2961 9908 2944 9908 2943 9953 2961 9953
TIME...MOT...LOC 2146Z 268DEG 16KT 2952 9943
Special weather statement, May 10, 4:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT FRI MAY 10 2013

TXZ183-102245-
VAL VERDE-
456 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 545 PM
CDT...

AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF SEMINOLE CANYON STATE
PARK...OR 24 MILES SOUTH OF LANGTRY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. BOATERS ON AMISTAD RESERVOIR SHOULD
PREPARE TO TAKE SHELTER WHEN THIS STORM APPROACHES...AS THERE IS A
GOOD CHANCE THAT THE STORM WILL BECOME SEVERE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AMISTAD VILLAGE...
  ROUGH CANYON REC AREA...
  DEVILS SHORES...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 2966 10090 2935 10090 2935 10101 2945 10108
      2946 10115 2951 10120 2951 10126 2952 10127
      2959 10126 2957 10129 2959 10133 2961 10132
TIME...MOT...LOC 2154Z 270DEG 32KT 2947 10150
Special weather statement, May 10, 5:06 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT FRI MAY 10 2013

TXZ171-172-102245-
BURNET-LLANO-
506 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET AND
NORTHEASTERN LLANO COUNTIES UNTIL 545 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BLUFFTON...OR NEAR BUCHANAN DAM...MOVING
EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM HAS A CHANCE TO INCREASE TO SEVERE LEVELS...SO BOATERS ON
INKS LAKE AND LAKE BUCHANAN SHOULD PREPARE TO TAKE SHELTER.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCHANAN DAM...
  BURNET...
  TOW...
  LAKE VICTOR...
  SUNNYLANE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3075 9810 3074 9856 3089 9857 3102 9812
TIME...MOT...LOC 2205Z 263DEG 10KT 3083 9847
Special weather statement, May 10, 5:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT FRI MAY 10 2013

TXZ183>187-202>204-102300-
BANDERA-EDWARDS-KERR-KINNEY-MEDINA-REAL-UVALDE-VAL VERDE-
515 PM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...VAL VERDE...NORTHERN
UVALDE...SOUTHERN REAL...NORTHERN MEDINA...KINNEY...EXTREME
SOUTHEASTERN KERR AND SOUTHWESTERN EDWARDS COUNTIES UNTIL 600 PM
CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
LAKEHILLS TO STANDART...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TARPLEY...
  BANDERA...
  VANDERPOOL...
  LEAKEY...
  MEDINA...
  CONCAN...
  MICO...
  LAKEHILLS...
  REAGAN WELLS...
  GARNER STATE PARK...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2969 10074 2983 9892 2945 9891 2918 10071
      2921 10079 2933 10095
TIME...MOT...LOC 2215Z 254DEG 25KT 2962 9898 2941 10051
Local storm report, May 10, 5:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     REAGAN WELLS            29.55N  99.80W
05/10/2013  E60 MPH          UVALDE             TX   TRAINED SPOTTER

            WIND GUST TO 60 MPH WITH BRIEF ONE QUARTER INCH HAIL

&&

EVENT NUMBER EWX1300415

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:09 PM CDTSpecial Weather StatementEWXDimmit66 min
May 9, 7:32 PM CDTSpecial Weather StatementEWXMason73 min
May 9, 7:35 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick55 min
May 9, 7:55 PM CDTSpecial Weather StatementEWXReal80 min
May 9, 8:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real72 min
May 9, 8:07 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano68 min
May 9, 8:16 PM CDTTornado WarningEWXEdwards, Kerr, Real44 min
May 9, 8:19 PM CDTTornado WarningEWXGillespie56 min
May 9, 8:28 PM CDTSpecial Weather StatementEWXMaverick47 min
May 9, 9:04 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Gillespie, Kendall, Kerr, Real56 min
May 9, 9:09 PM CDTTornado WarningEWXGillespie51 min
May 9, 9:36 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall54 min
May 9, 9:58 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr47 min
May 9, 10:14 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall61 min
May 9, 10:27 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
May 9, 10:55 PM CDTSevere Thunderstorm WarningEWXBexar, Caldwell, Comal, Guadalupe, Hays65 min
May 9, 11:24 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Gonzales, Guadalupe, Hays51 min
May 9, 11:44 PM CDTSpecial Weather StatementEWXGuadalupe46 min
May 9, 11:51 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe54 min
May 10, 12:31 AM CDTSpecial Weather StatementEWXFayette44 min
May 10, 1:16 AM CDTSpecial Weather StatementEWXFayette29 min
May 10, 3:05 AM CDTSevere Thunderstorm WarningEWXVal Verde25 min
May 10, 3:52 AM CDTSpecial Weather StatementEWXVal Verde23 min
May 10, 4:23 AM CDTSpecial Weather StatementEWXEdwards52 min
May 10, 4:24 AM CDTSpecial Weather StatementEWXEdwards51 min
May 10, 4:49 AM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real41 min
May 10, 5:27 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr33 min
May 10, 5:59 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr46 min
May 10, 6:40 AM CDTSpecial Weather StatementEWXMedina50 min
May 10, 6:47 AM CDTSpecial Weather StatementEWXComal, Hays43 min
May 10, 7:17 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Medina43 min
May 10, 7:41 AM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays49 min
May 10, 7:53 AM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson52 min
May 10, 8:30 AM CDTSpecial Weather StatementEWXWilson45 min
May 10, 8:38 AM CDTSpecial Weather StatementEWXFayette37 min
May 10, 8:42 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales48 min
May 10, 9:09 AM CDTSpecial Weather StatementEWXLavaca51 min
May 10, 9:14 AM CDTSevere Thunderstorm WarningEWXLavaca46 min
May 10, 9:22 AM CDTSpecial Weather StatementEWXDeWitt38 min
May 10, 9:32 AM CDTSpecial Weather StatementEWXLavaca43 min
May 10, 1:03 PM CDTSpecial Weather StatementEWXGonzales42 min
May 10, 1:41 PM CDTSpecial Weather StatementEWXTerrell34 min
May 10, 1:44 PM CDTSpecial Weather StatementEWXLavaca46 min
May 10, 2:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
May 10, 2:48 PM CDTSpecial Weather StatementEWXVal Verde42 min
May 10, 3:02 PM CDTSpecial Weather StatementEWXVal Verde58 min
May 10, 3:54 PM CDTSpecial Weather StatementEWXVal Verde51 min
May 10, 4:07 PM CDTSpecial Weather StatementEWXReal53 min
May 10, 4:30 PM CDTSpecial Weather StatementEWXKinney45 min
May 10, 4:46 PM CDTSpecial Weather StatementEWXMedina44 min
May 10, 4:56 PM CDTSpecial Weather StatementEWXVal Verde49 min
May 10, 5:06 PM CDTSpecial Weather StatementEWXBurnet39 min
May 10, 5:15 PM CDTSpecial Weather StatementEWXBandera, Kinney, Uvalde45 min
May 10, 5:20 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min
May 10, 5:38 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina52 min
May 10, 5:40 PM CDTSpecial Weather StatementEWXKinney50 min
May 10, 5:42 PM CDTSpecial Weather StatementEWXBurnet48 min
May 10, 5:54 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde66 min
May 10, 5:59 PM CDTSpecial Weather StatementEWXLlano46 min
May 10, 6:05 PM CDTSevere Thunderstorm WarningEWXBurnet40 min
May 10, 6:07 PM CDTSpecial Weather StatementEWXKendall53 min
May 10, 6:12 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde48 min
May 10, 6:16 PM CDTSevere Thunderstorm WarningEWXLlano44 min
May 10, 6:23 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina67 min
May 10, 6:33 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala57 min
May 10, 6:39 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr51 min
May 10, 6:40 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.